Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Memphis, TN

July 15, 2018Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this special weather statement at Jul 15, 2018, 1:21 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2018, 1:21 PM CDT (18:21 UTC)
Expired
Jul 15, 2018, 2:00 PM CDT
In force
39 min
Issued by
NWS Memphis, TN

Counties Henry County, TN, Weakley County, TN

The radar

The Ft Campbell radar (KHPX), 95 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS84 KMEG 151821
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
121 PM CDT SUN JUL 15 2018
 
TNZ003-004-022-151900-
Weakley TN-Benton TN-Henry TN-
121 PM CDT SUN JUL 15 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...

Northeastern Weakley County in northwestern Tennessee...
Northern Benton County in Middle Tennessee...
Henry County in northwestern Tennessee...

At 120 PM CDT...strong thunderstorms producing winds at least 40 mph 
and very heavy rain were located from east of Paris, to near 
Dresden, moving east at 20 mph.

Very heavy rain along with frequent cloud to ground lightning are 
also possible with this thunderstorm.

People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.

LAT...LON 3619 8878 3644 8878 3644 8806 3640 8802
      3637 8800 3635 8798 3627 8794 3622 8795
      3619 8793 3618 8794
TIME...MOT...LOC 1820Z 276DEG 18KT 3632 8839 

$$

WOODALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:34 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 15, 12:34 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1234 PM CDT Sun Jul 15 2018

.UPDATE...
Updated for 18Z TAF issuance.

&&

.DISCUSSION...

Convection continues to hold off from entering the Midsouth this
morning from Missouri and Kentucky. So reduced chance PoPs to just
within 30 miles of the border through 1pm. CAM's indicate storms
quickly ramping up in the 20-21z time frame across northwest
Tennessee...supported by the current MCV southwest of St. Louis.
These cells could quickly become severe as they track southeast
towards the Tennessee River. Not sure if these storms will quickly
back build into eastern Arkansas this afternoon or whether new
cells will form hours later early this evening from lingering
outflow boundaries. DCAPE of 1000-1300 j/kg are anticipated off
forecast skew-T's across West Tennessee suggesting water
loading/wet microburst potential. In addition...cell training
coupled with rainfall amounts of up to 3 inches per hour could
lead to localized flash flooding.

All other forecast parameters are currently on track with current
heat indices already breaching 100F in a few locations.

JAB

&&

.PREV DISCUSSION... /issued 655 AM CDT Sun Jul 15 2018/

UPDATE...

Updated to include 12Z aviation discussion below.

PREV DISCUSSION... /issued 411 AM CDT Sun Jul 15 2018/

DISCUSSION...

At 3:00 AM heat indices are still in the upper 80s to even low 90
across the Midsouth. Jackson, TN is still reading a Heat index of 93
degrees with 91 at Jonesboro, AR.  Temperatures are mostly in the
upper 70s although Jonesboro is 82 degrees, even warmer than last
night when the low was only 79 degrees. Its possible that Jonesboro
doesn't fall below 80 this morning. Most of the Midsouth should cool
into the middle to upper 70s. The coolest temperatures across the
region will be near the Tennessee River where we may see some low
70s. A few showers are developing near the Missouri Bootheel and
Northeast Arkansas. Short term guidance continues to develop and
strengthen this precipitation as a positively tilted trough
approaches the Mississippi River.

Another Heat Advisory is in effect today for the entire MidSouth.
Heat indices may approach 110 degrees at the warmest locations.
Surface high pressure and a ridge aloft is slowly shifting off the
the East. The intense heat should easily overwhelm the cap this
afternoon resulting in scattered to numerous thunderstorms. Storms
could produce locally heavy rainfall and gusty strong wind, but
are not expected to be severe.

A ridge will build to our West early next week resulting in Northwest
flow across the Midsouth. This pattern will keep at least a slight
chance of rain across the area through midweek before the ridge
shifts to the East later in the work week. Thursday and Friday look
mostly dry. Slightly cooler, but only near normal temperatures are
expected Monday with slightly below normal temperatures Tuesday
through Thursday. Guidance is now a bit more bullish in bringing in a
deep trough across the Eastern US after midweek.  Will keep
temperatures near to slightly below normal for now...but there is the
potential for well below normal temperatures along with enhanced rain
chances.

30

&&

.AVIATION...
/18z TAFs/

Forecast challenge today is timing and extent of SHRA/TSRA affecting
TAF sites. Scattered SHRA/TSRA already developing across the area.
Will include afternoon VCTS at all sites. A weak upper system should
bring another round of SHRA/TSRA in the 03-06Z period. Considered
TEMPO groups for the evening round, but given uncertainty in
timing/details, will hold off for now and continue VCTS at TAF sites
into late evening/overnight hours. Will amend and ramp up if
guidance/observed trends converge better. Otherwise, mostly VFR with
light W to S winds and possible spotty BR before daybreak Monday.

GW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 9 PM CDT this evening for Clay-Craighead-
     Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
     Phillips-Poinsett-Randolph-St. Francis.

MO...Heat Advisory until 9 PM CDT this evening for Dunklin-Pemiscot.

MS...Heat Advisory until 9 PM CDT this evening for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Heat Advisory until 9 PM CDT this evening for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Jul 15, 8:11 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
811 AM CDT Sun Jul 15 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161515-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
811 AM CDT Sun Jul 15 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Heat index values are expected to exceed 105 degrees across the
Midsouth today.

There is a Marginal Risk for severe thunderstorms north of a
Forrest City Arkansas to a Savannah Tennessee line this afternoon
and evening. Damaging winds and localized heavy rainfall will be
the main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong thunderstorms with gusty winds will be possible,
Monday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across the northern two thirds of
the Midsouth this afternoon and evening.

JAB

In the hours before

Special weather statement, Jul 15, 11:48 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
1148 AM CDT SUN JUL 15 2018

TNZ001-002-151730-
Lake TN-Obion TN-
1148 AM CDT SUN JUL 15 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...

Northeastern Lake County in northwestern Tennessee...
Northern Obion County in northwestern Tennessee...

At 1148 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Clayton, or 9 miles
south of Big Oak Tree State Park, moving east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Lake and northern Obion Counties should
monitor this storm closely.

LAT...LON 3650 8893 3634 8895 3638 8951 3642 8954
      3644 8954 3646 8952 3650 8952 3650 8949
      3647 8949 3646 8948 3646 8946 3650 8942
      3651 8931
TIME...MOT...LOC 1648Z 251DEG 27KT 3651 8936
Special weather statement, Jul 15, 12:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
1222 PM CDT SUN JUL 15 2018

TNZ002>004-151815-
Weakley TN-Obion TN-Henry TN-
1222 PM CDT SUN JUL 15 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 PM CDT
FOR...

Northern Weakley County in northwestern Tennessee...
Northeastern Obion County in northwestern Tennessee...
Northwestern Henry County in northwestern Tennessee...

At 1222 PM CDT...a strong thunderstorm producing ${allThreat}over
Palmersville, or 15 miles northwest of Paris, moving east at 10 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northern Weakley...northeastern Obion and northwestern
Henry Counties should monitor this storm closely.

LAT...LON 3633 8822 3634 8908 3650 8907 3650 8816
TIME...MOT...LOC 1722Z 257DEG 10KT 3642 8853
Special weather statement, Jul 15, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
121 PM CDT SUN JUL 15 2018

TNZ003-004-022-151900-
Weakley TN-Benton TN-Henry TN-
121 PM CDT SUN JUL 15 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...

Northeastern Weakley County in northwestern Tennessee...
Northern Benton County in Middle Tennessee...
Henry County in northwestern Tennessee...

At 120 PM CDT...strong thunderstorms producing winds at least 40 mph
and very heavy rain were located from east of Paris, to near
Dresden, moving east at 20 mph.

Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.

LAT...LON 3619 8878 3644 8878 3644 8806 3640 8802
      3637 8800 3635 8798 3627 8794 3622 8795
      3619 8793 3618 8794
TIME...MOT...LOC 1820Z 276DEG 18KT 3632 8839

WOODALL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:56 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley49 min
Jul 14, 8:32 PM CDTSpecial Weather StatementMEGHenry28 min
Jul 14, 8:59 PM CDTSpecial Weather StatementMEGHenry46 min
Jul 15, 3:57 AM CDTHeat AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more16 hr
Jul 15, 11:48 AM CDTSpecial Weather StatementMEGObion42 min
Jul 15, 12:22 PM CDTSpecial Weather StatementMEGWeakley53 min
Jul 15, 12:43 PM CDTSevere Thunderstorm WarningMEGHenry47 min
Jul 15, 2:01 PM CDTSpecial Weather StatementMEGBenton44 min
Jul 15, 2:18 PM CDTSpecial Weather StatementMEGHardin42 min
Jul 15, 2:34 PM CDTAreal Flood AdvisoryMEGBenton, Decatur, Hardin116 min
Jul 15, 3:38 PM CDTSpecial Weather StatementMEGCrockett, Dyer, Gibson52 min
Jul 15, 3:40 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale35 min
Jul 15, 5:48 PM CDTSpecial Weather StatementMEGLauderdale, Tipton42 min
Jul 15, 6:08 PM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton52 min
Jul 15, 6:34 PM CDTSpecial Weather StatementMEGShelby41 min
Jul 15, 2:40 PM CDTSpecial Weather StatementMEGItawamba50 min
Jul 15, 3:47 PM CDTSpecial Weather StatementMEGLee28 min
Jul 15, 3:49 PM CDTAreal Flood AdvisoryMEGLee56 min
Jul 15, 4:05 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe25 min
Jul 15, 4:08 PM CDTSpecial Weather StatementMEGChickasaw52 min
Jul 15, 4:32 PM CDTSpecial Weather StatementMEGItawamba, Monroe43 min
Jul 15, 5:03 PM CDTAreal Flood AdvisoryMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more117 min
Jul 15, 3:53 PM CDTSpecial Weather StatementMEGGreene37 min
Jul 15, 4:23 PM CDTSpecial Weather StatementMEGCraighead, Lawrence52 min
Jul 15, 4:26 PM CDTSpecial Weather StatementMEGPhillips49 min
Jul 15, 4:52 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi23 min
Jul 15, 5:07 PM CDTSpecial Weather StatementMEGPoinsett38 min
Jul 15, 5:18 PM CDTSpecial Weather StatementMEGMississippi42 min
Jul 15, 5:37 PM CDTAreal Flood AdvisoryMEGCraighead, Greene, Lawrence113 min
Jul 15, 5:49 PM CDTSpecial Weather StatementMEGCross41 min
Jul 15, 6:58 PM CDTSpecial Weather StatementMEGPemiscot47 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.